Back on Pregnenolone - Interesting Consequences

DragonBits

Active Member
Thread starter #1
I started back up with Pregnenolone, with some interesting effects.

I had taken pregnenolone in the past, (years ago) 50 mg, it seemed to have no effect at that time, but now it does.

This is the problem with many supplements/hormones, they are syngeneic with other hormones supplements. I have been taking boron 6-9 mg daily and now my vit D was raised from 25 > 46 ng/mL (last tested in Jan) (30-100 ng/mL), they may have played a role in how I react.

Anyway ...

Starting at 50 mg preg, I slept much better, and felt calm the next day, it seems like I went from mild constipation to loose stools, and I feel like I am a little more likely to get a muscle cramp. However, the second day I was sleeping off and on all day long.

So I lowered by dose to 12.5 mg, still slept well, but not so sleepy the next day, still feel more calm, my pulse rate may have dropped from 65 to 57, hard to tell without more monitoring.

Time will tell on the sleep aspect, I usually fall asleep easily, but I am also a very light sleeper and wake up at least once to 3-4 times a night, often I will be up for an hour. Time will tell because sleep is so tricky, what helps for a few days seems to wear off after a short time.

I have never measured pregnenolone levels, I have read serum levels of preg will peak 3 hours after oral ingestion, and from Wikipedia:

Pharmacology[edit]
Oral administration of 50 or 100 mg pregnenolone has been found to have minimal or negligible effect on urinary levels of testosterone and testosterone metabolites, including of androsterone, etiocholanolone, 5β-androstanediol, androstadienol, and androstenol (and/or their conjugates), and this suggests that only a small amount of pregnenolone is converted into testosterone.[17][18] This is in accordance with findings on the conversion of DHEA into testosterone, in which only 1.5% of an oral dose of DHEA was found to be converted into testosterone.[17] In contrast to the androstanes, 50 or 100 mg oral pregnenolone has been found to significantly and in fact "strongly" increase urinary levels of the progesterone metabolites pregnanediol and pregnanolone (and/or their conjugates), whereas pregnanetriol was unaffected.[17][18] Unlike the case of oral administration, transdermal administration of 30 mg/day pregnenolone cream has not been found to affect urinary levels of metabolites of any other steroids, including of progesterone.[18]

https://en.wikipedia.org/wiki/Pregnenolone

As I say, interesting, I will continue with pregnenolone, see if any of these effects are long lasting and maybe lower to dose from 12.5 mg.
 
#2
So is there really any difference between taking DHEA or Pregnenolone? They both go down the same hormonal pathway so wouldn't their affects be the same? If there is a difference between them what is it? I took 30 mg of preg today and it gave me a ton of energy, stamina, and aggression in the gym.
 
Last edited:

DragonBits

Active Member
Thread starter #3
So is there really any difference between taking DHEA or Pregnenolone? They both go down the same hormonal pathway so wouldn't their affects be the same? If there is a difference between them what is it? I took 30 mg of preg today and it gave me a ton of energy, stamina, and aggression in the gym.
I can't say there is any difference or not.

However, when I take as little as 12 mg DHEA it also gives me diarrhea the same as Pregnenolone did.

Both DHEA and Pregnenolone can covert to progesterone which is known in women to cause diarrhea, men are less studied as we don't typically look at pregnenolone, progesterone levels though these hormones are present at smaller levels.

Hard to tell if I sleep better, I still get up at night, but last night I slept for over 10 hours, which is more than I like to sleep.

I don't see diarrhea listed as a common side effect of dhea, so I am not sure why that happens to me. Anyone else get this?

Still haven't gotten a sleep cycle "dialed in" but I will suspend any dhea or pregnenolone for a time.
 
#4
I can't say there is any difference or not.

However, when I take as little as 12 mg DHEA it also gives me diarrhea the same as Pregnenolone did.

Both DHEA and Pregnenolone can covert to progesterone which is known in women to cause diarrhea, men are less studied as we don't typically look at pregnenolone, progesterone levels though these hormones are present at smaller levels.

Hard to tell if I sleep better, I still get up at night, but last night I slept for over 10 hours, which is more than I like to sleep.

I don't see diarrhea listed as a common side effect of dhea, so I am not sure why that happens to me. Anyone else get this?

Still haven't gotten a sleep cycle "dialed in" but I will suspend any dhea or pregnenolone for a time.
Maybe try the sublingual method. I know Defy has it if you are going through them for your HRT?

DHEA as you gathered with help balance the adrenals and the PM cortisol spikes. I might also suggest adding some magnesium in the PM and GABA; both will provide additional calmness and contribute to getting a great night's sleep!
 

DragonBits

Active Member
Thread starter #5
I can't say there is any difference or not.

However, when I take as little as 12 mg DHEA it also gives me diarrhea the same as Pregnenolone did.

Both DHEA and Pregnenolone can covert to progesterone which is known in women to cause diarrhea, men are less studied as we don't typically look at pregnenolone, progesterone levels though these hormones are present at smaller levels.

Hard to tell if I sleep better, I still get up at night, but last night I slept for over 10 hours, which is more than I like to sleep.

I don't see diarrhea listed as a common side effect of dhea, so I am not sure why that happens to me. Anyone else get this?

Still haven't gotten a sleep cycle "dialed in" but I will suspend any dhea or pregnenolone for a time.
I wanted to clear up mistaken assumption on my part.


I had "thought" dhea/pregnenolone was causing diarrhea, but it turns out I was taking too much magnesium. I had been taking nearly ~5 grams of magnesium citrate powder which is around 1,250% of DIV. A heaping teaspoon. I didn't realize I was at that high a level, as I didn't read the details on the bulk package, and I had been taking this for a couple of months with no problem. The serving size on the bulk magnesium was suggested to be 3325 mg, but in the details it stated 500 mg was 125% of DIV. I had thought 3325 was 125% of DIV, not 831% of DIV,so I had thought I was only a little over DIV.

I didn't take any magnesium for a day and took 25 mg dhea, no diarrhea.

It seem obvious and makes more sense now that the excess magnesium citrate was the cause as we all know excess MG will always cause diarrhea, but at the time the coincidence of symptoms starting at the same time as starting pregnenolone or dhea led me to think that was the primary cause.


It might also be I was deficient in MG in the past, but now my body stores of MG have reached capacity and only a maintenance dose is needed.
 
Top